MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123404P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the patient was connected to the machine for hemodialysis, the nurse had difficulty to draw and flushed the venous (blue) line of the catheter.Line was flushed with normal saline and reconnected to the machine with arterial machine line connected to the patient¿s venous catheter line and venous machine line to the patient¿s arterial line.After another flushing, the venous limb and colored end of the catheter broke off and split into two.It was stated that the catheter was replaced and the patient had a medical care.The catheter was not repaired and there was no leak.There was no patient injury.
 
Event or Problem Description
According to the reporter, 10 minutes after connection of the patient to the machine for hemodialysis, the nurse the nurse was able to get sluggish draw from arterial prior to the initial flushing and connection to machine.The nurse continued to get alarms, so the blood pump on the machine was paused to flush and switch which central line lumen was being used for blood withdrawal.Line was flushed with normal saline and reconnected to the machine with arterial machine line connected to the patient¿s venous catheter line and venous machine line to the patient¿s arterial line, in case there is a clot preventing withdrawal of blood or if there is a positional quality to the central venous catheter.It was stated that the catheter was no occluded but the nurse had difficulty to draw and flushed the venous (blue) line of the catheter.After another flushing, the venous limb and colored end of the catheter broke off and split into two.Flushing was done in a turbulent manner (stop start motion), but not done forcefully.It was stated that the catheter was replaced and the patient was given antibiotic (1 gram ancef iv, as per routine for contamination) for prevention of infection.The patient also had numerous vital signs monitored.The new catheter was successfully used and completed the treatment.There was no blood transfusion required but additional blood work was completed since the patient had low hemoglobin.Luer adapters were tightened by hand and there was no issue.Chlorhexidne 2% with 4% isopropyl alcohol aqueous solution was the cleaning agent used toclean the adapters.It was stated that there was no ointment applied on the area.There was no other device being utilized on the catheter.The catheter was not repaired and there was no leak.No tego utilized.There was no patient injury.
 
Additional Manufacturer Narrative
The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the luer adapter was found to be broken.It was reported that the luer adapter detached from the extension tube.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when contact is made with a sharp surgical instrument.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10834311
Report Number3009211636-2020-00282
Device Sequence Number19731719
Product Code MSD
UDI-Device Identifier10884521157705
UDI-Public10884521157705
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2024
Device Model Number8888123404P
Device Catalogue Number8888123404P
Device Lot Number1921300039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer11/20/2020
02/15/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/14/2020
03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1